MAUDE Adverse Event Report: CONMED CORPORATION PADPRO® DEFIBRILLATION/PACE/CARDIOVERSION/MONITORING PADS; PADPRO MFES

CONMED CORPORATION PADPRO® DEFIBRILLATION/PACE/CARDIOVERSION/MONITORING PADS; PADPRO MFES
Catalog Number 2516M
Health Effect - Clinical Code Complaint, Ill-Defined (2331)
Date of Event 12/15/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two (2) sets of 2516m padpro defibrillation/pace/cardioversion/monitoring pads have been returned to the conmed quality assurance laboratory for evaluation regarding a complaint of "pads failed to defibrillate." the devices were examined and functionally tested in the laboratory; a visual inspection noted the electrodes were received with the gel layer of the pad pairs stuck together.The electrode pairs were slowly and carefully peeled apart to expose the gel layers without disturbing gel and gel foil adhesion.When separated, a continuity test was performed and confirmed the circuit from pad foil to terminal was complete.The devices were subsequently functionally tested using a fluke impulse 7000dp defibrillator analyzer for producing ecg wave and energy output measurement and a lifepak20e for waveform monitoring and defibrillator, as well as a lifepak15 with pacing to create pacing waveform.The two returned padpro devices, reported to not defibrillate, showed no failures for defibrillation, waveform monitoring or pacing.The devices were also tested for specification compliance using cmet testing (conmed electrode testing).This is a custom device that tests the defibrillator pads to the iec 60601-2-4, 2010 standards (dco, aczs 10hz, aczs 30khz, dor, and aczl).All iec 60601-2-4 specific electrical specifications were found in compliance.Both devices performed to specifications with all electrical testing and with simulated use functional testing.Conmed was unable to replicate the reported event.(b)(4).To date, there have been no patient long term effects reported regarding this isolated incident.The padpro defibrillation/pace/cardioversion/monitoring pads are intended for use during defibrillation, cardioversion, pacing, and ecg monitoring applications.This product is a single-use, disposable device.To reduce the risk of patient injury, the ifu, instructions for use, provides the following warnings and precautions: do not fold, trim, crush, or store under heavy objects.Make sure the skin is dry, i.E.Free of water, sweat , alcohol, etc.Do not apply any substance to the skin surface that will leave a residue, i.E.Lotions, oils, etc.Do not apply the electrodes over broken skin.If the electrodes do not adhere properly to the patient, apply a new pair.Do not reapply if removed.Avoid storage of electrodes where they may be subject to excessive heat or cold.Electrodes should be stored in unopened pouches at room temperature.Misuse of multi-function electrodes, use of compromised or altered product, and/or failure to follow product instructions may result in patient burns, inadequate delivery of therapy, and/or loss of ecg trace quality.
 
Event or Problem Description
On (b)(6) 2015 patient went into cardiac arrest at the end-user facility.Two (2) unsuccessful attempts to defibrillate the patient were done with a lifepak-20 defibrillator and a two (2) separate sets of padpro mfes, multi-function electrodes, catalog number 2516m, lot y03171509.Both of these set-ups failed to defibrillate.A third set of pad pro mfes was attached to the patient, different lot number, and the patient was successfully defibrillated.There was a two minute delay due to the need to change the mfes on the patient.The patient was transported to critical care unit in stable condition.Current status of patient is reported by end-user facility as "fine".

Brand Name
PADPRO® DEFIBRILLATION/PACE/CARDIOVERSION/MONITORING PADS
Common Device Name
PADPRO MFES
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5392686
Report Number1320894-2016-00001
Device Sequence Number844067
Product Code MKJ
UDI-Device Identifier10653405042624
UDI-Public(01)10653405042624(17)180320(30)1(10)Y03171509
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K020203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Report Date (Section B) 01/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2018
Device Catalogue Number2516M
Device Lot NumberY03171509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2016
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient Weight79